Hi, I am 20 and have been using Imodium for about a year now. Before that I use to suffer from diarrhea daily and go to the bathroom all the time cause I always felt like I need to go and I couldn't help it and I was also nervous when I went out anywhere. By taking 4 tablets daily i don't have diarrhea but I was wondering by using it so often is that something i should be worried about it ? I can't seem to go without Imodium otherwise I'm suffering from diarrhea the next day even though I have a healthy lifestyle is there a problem with me using Imodium daily in small amounts?
Yes, you should not taking Imodium for an extended period at all. Its active ingredient Loperamide is synthesized from a type of opiate poppy extract called Thebaine.
You can see a therapist and gastroenterologist to good advantage here.
I found that Bentylol could relax my bowels sufficiently so that I could be less dependent on Imodium. Have you tried this over the counter drug?
- Imodium Information for Consumers
- Imodium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Imodium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Dec 2018 • 24 answers
Updated 11 Dec 2016 • 14 answers
Updated 14 May 2013 • 7 answers
Updated 12 Sep 2018 • 10 answers
Updated 9 May 2018 • 11 answers